STDs Community
Allergic Reaction to Bactrim?
About This Community:

This forum is for questions and support regarding STD issues such as: Chlamydia, Crabs (pubic lice scabies), Gonorrhea, Hepatitis (viral), Herpes, HPV, Molluscum Contagiosum, PID, Rectal Infections, Syphilis, Trichomonas, Warts, Yeast Infection

For questions and support for HPV/genital warts, please visit our HPV Community. For questions and support for Herpes, please visit our Herpes Community.

Please note, this forum does not cover AIDS/HIV issues. Please visit our HIV Prevention Community for information and support.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Allergic Reaction to Bactrim?

My doctor put me on Bactrim for a sinus infection. I have had a slight reaction to it in the past. A couple hours after taking it I started getting a really bad itch on my penis. The skin under the helmet also swelled way up and it hurts a bit. I've taken Bactrim about 5 days now and the skin directly under the lip of the helmet has been peeling and is really sore. My doc says I'm not alleric to Bactrim and this is a coincidence but I'm not sure. Could this be a reaction to the Bactrim? I have some bactroban ointment that I've been putting on it but things have not been getting better. I'm going to try get get a second opinion and stop taking the bactrim.
8 Comments Post a Comment
Blank
Avatar_f_tn
Bactroban is actually mupirocin not an ointment of Bactrim. So it is a different antibiotic. If you were allergic to Bactrim (sulfamethoxazole/trimethoprin) I would think you would react to it all over your body if it is a pill form. A lot of people are allergic to the sulfa drug in the Bacterim. Did you have a pill or ointment?  The ointment is called Bactroban (Mupirocin). So if you took the bactrim pill for your sinus infection you usually break out all over or at least on the chest. Perhaps you are allergic to the bactroban (mupirocin) ointmnet. Since you applied it locally to the penis area. Personally, I am allergic to the Bactroban (mupirocin) but not the bactrim. Let  me know if you have any more quesitons.
Blank
101028_tn?1419606604
would you only have symptoms on your penis if this was an allergic reaction to bactrim? no you would not.  

this sounds more like a fungal infection than it does a drug reaction. did your provider suggest anything like that as a cause when you were seen?

we don't recommend routine use of topical antibiotics on the sensitive genital skin. I'd stop the bactroban at this point in case it's making it worse.

grace
Blank
616582_tn?1225072201
Thanks. I'll stop the bactroban and talk to my doctor. He originally said it was probably a bacterial infection and prescribed the bactroban.
Blank
Avatar_f_tn
What you are experiencing is a yeast infection. You need to take a probiotic.
Blank
Avatar_f_tn
FYI, As I mentioned I think you are using Bactroban and Bacterim interchangeably and they are two different drugs. If you are using the Bactroban ointment then yes I think you are allergic to it. I would report to your doctor that you are allergic to whatever is on the tube you are using. Glad you stopped it. The problem is if the doctor thought you had a bacterial infection it may still be a bacterial infection and you may need another antibiotic. I would see the doctor and show him the problem. Not just take an anti-fungal medication. If it clears up on its own that is great. But I still think you should report your allergy so they won't give it to you again.
take care,
mkh9
Blank
Avatar_f_tn
Also, I agree that unless your doctor specifically told you to use the medication on the genital area you shouldn't be using a antibiotic on that area.
mkh9
Blank
Avatar_f_tn
Yes, you are allergic to Bactrim.  Some people do have a reaction that starts in the genital area first!!!  My husband reacted in the same way three different times and I personally had the same reactions start flaring up 3 different time all within 15 to 20 minutes after taking  the first dose of Bactrim.  Each time it felt like something  eating me alive and burning!!!!  Don't let anyone tell you otherwise, you know your own body better than anyone. When I realized what was going on and have never taken any more Bactrim, I have never had another reaction like this. So if it had been an STD which was never treated, than  why hasn't it come back?  If it had been a yeast infection and was never treated for that , then how did it go away and never come back.
Blank
Avatar_f_tn
Yes, you are allergic to Bactrim.  Some people do have a reaction that starts in the genital area first!!!  My husband reacted in the same way three different times and I personally had the same reactions start flaring up 3 different time all within 15 to 20 minutes after taking  the first dose of Bactrim.  Each time it felt like something  eating me alive and burning!!!!  Don't let anyone tell you otherwise, you know your own body better than anyone. When I realized what was going on and have never taken any more Bactrim, I have never had another reaction like this. So if it had been an STD which was never treated, than  why hasn't it come back?  If it had been a yeast infection and was never treated for that , then how did it go away and never come back. Same goes for my husband he has never been treated for an STD or yeast infection . I did find this same reaction by others on the web once, but can't remember where.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
STDs Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top STDs Answerers
101028_tn?1419606604
Blank
gracefromHHP
PA
Avatar_n_tn
Blank
Rosco21
580755_tn?1357673215
Blank
Vance2335
Buffalo, NY
Avatar_m_tn
Blank
deksman2
Croatia
3149845_tn?1415046551
Blank
Life360
fort lauderdale, FL
Avatar_m_tn
Blank
mitchyyy